Home Health & Wellbeing
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨
Aged 16-25? Share your experience of using the discussion boards and receive a £25 voucher! Take part via text-chat, video or phone. Click here to find out more and to take part.
Options

Cilest Questions

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
Hi,

I know others have asked about problems and side effects of the Pill Cilest, but I am having some issues of my own!

I changed to cilest from Microgynon about six months ago and although things are better I still experience breakthrough bleeding. This is mostly when I have about 10 days of my pack left up until about 3 or 4 days left and then I have a period as normal during my break. Sometimes I have a couple of days of spotting at the beginning of the pack too.

It is starting to get me down as I am never too sure what is going to happen with regards to my cycle etc. I cant come off the pill as i suffer really bad pains every month (So much so that I am confined to bed with lower back and stomach aches which on occasions cause a fever too)

I have had swabs and smear tests which all came back normal, my doc says I could have IBS but i am not sure that this would contribute to the bleeding?! I also have a very stressful/active job and work shifts which doesnt help!

Can anyone offer any guidance/advice as I think my doc is running out of answers too!

Comments

  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Hiya, I didn't get any breakthrough bleeding with Cilest, but I got severe bad effects from that kind of pill. I was also on microgonynon as well and I had never been so messed up in my life when I was on those two. there are quite a few pills around for you to try, so go back to the docs and have a discussion with him.

    I swear, microgonynon and cilest are evil pills. :-(
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    chan-chan wrote:

    I swear, microgonynon and cilest are evil pills. :-(

    The thing with the pill is that you can't predict how you will react - there aren't any blanket side effects of one type - it might be fine for one and 'evil' for another!

    Dizzyquincy - I know you say you've talked all this through with your doctor but you will need to go back again if this continues. You could try a service like the fpa or Brook (links below) for more advice, but ultimately getting the right contraception is all about trial and error - take a look at TheSite factsheets on different types of contraception to see if there's another type altogether that might suit you better. If your doctor is concerned about other conditions then you should definkitely talk that through with him to.

    Here are those links:

    Brook Advisory Centres

    Advice, counselling and medical help around contraception, pregnancy, abortion and sexual health.
    Web: www.brook.org.uk
    Tel: 0800 018 5023

    Family Planning Association

    Information service on family planning and all aspects of sexual health.
    Web: www.fpa.org.uk
    Tel: 0845 310 1334

    :)
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Cheers, I have tried loads of pills, Ovysmen, Marvelon, Ovranette etc but as yet Cilest are the best. I have only had this bleeding since being on either cilest or Micro 30 yet my lifestyle has rapidly changed at the same time too. Final year at Uni then stressful job and shiftwork etc. I am worried that I may have Pelvic Inflammatory Disease yet when I mentioned this to my doctor it was dismissed and I left feelingn silly and paranoid. As I said, smears and swabs have come back normal so do you reckon it is a hormone level thing?
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Yeah, im on Mercilon, and I have had no problems so far (fingers crossed).
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    You could also think about other forms of contraception besides the pill. Look at the link I gave you before for more info.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    spanner wrote:
    You could also think about other forms of contraception besides the pill. Look at the link I gave you before for more info.

    Thanks, but as I said, I cant come off the pill as I suffer with really bad cramps and pains to the point where I am confined to bed with a fever! so it is not just a form of contraception as far as I am concerned
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    spotting with cilest

    I'm also on Cilest, have been for about a year now.

    I find that I get spotting when I have not taken my 7 day break. It is really annoying because it starts a few days before I finish the pack (a week before in this case) but I still get my period when I finish the pack.

    DizzyQuincy, is it after taking 2 packs in a row that you get spotting or every time? Has any one else experienced this? If so, what did u do about it?
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    "I'm also on Cilest, have been for about a year now.

    I find that I get spotting when I have not taken my 7 day break. It is really annoying because it starts a few days before I finish the pack (a week before in this case) but I still get my period when I finish the pack.

    DizzyQuincy, is it after taking 2 packs in a row that you get spotting or every time? Has any one else experienced this? If so, what did u do about it?"


    I've been on Cilest for over 2 months now, and I decided to skip my last 7 day break by starting another pack straightaway. I know what you mean, for the past two weeks I've had continual spotting, although thats a bit of an understatement. The "spotting" is more like a proper period, and its INCREDIBLY annoying. Not only for obvious reasons, but I'm contantly feeling sick, experiencing really bad headaches and I'm always tired. I don't think I'll try to skip a period again! :crazyeyes

    Apparently its not that uncommon on this pill. I know a few people who are on it and for the first few months it did random weird things like that. I think your bady has to just get used to it, after all, its a complete hormonal change.

    Hope this helped a bit!
  • Options
    **helen****helen** Deactivated Posts: 9,235 Supreme Poster
    Hi there, the original poster was looking for info this time last year, so no doubt they've found out what they need to know by now. It's always worth checking the dates of threads before replying. So I'm gonna close this now, but stick around though - it's an interesting place to be :thumb:
This discussion has been closed.